Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking Omnacortil for bone pain. This boosted sugar level. How long to get it normal?

I am 52 year old male. i was advised to take Omnacortil 40 for about a weeks time during may 2012 for the pain related issue in the bone. this boosted my blood sugger level to 165 (fasting) and 192 (after food). this has dropped down to 102 (fasting) and 134(after food) and HBA1c level 6.3 as on today, in a span of year time.
Could any body advise me how long will it take to come to normal level.
Asked On : Tue, 30 Apr 2013
Answers:  1 Views:  48
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Hi Office....,
Welcome to healthcare Magic!
The omnacortil is a steroid called prednisolone. Steroids have the side effect of causing hyperglycemia that is a diabetes like state. This is a temporary state when one is on short courses steroid treatment.
The effect is short lived and there is mostly full recovery of the sugar control mechanisms within a week.
So you have already recovered from it and need not worry further in that regard.
The values you have provided of the follow up are also normal.
I hope the advise would be informative and useful for you.
Take Care!
Answered: Tue, 30 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor